Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 25, 2018, 1:46 PM CST for 27 counties in Kansas. It took effect at Feb 26, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 1:46 PM CST (19:46 UTC)
- In effect from
- Feb 26, 2018, 11:00 AM CST
- Expired
- Feb 26, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS83 KDDC 251946 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 146 PM CST Sun Feb 25 2018 ...Critical Fire Weather Conditions Expected Monday... KSZ030-031-043>046-061>064-074>078-084>087-261000- /O.UPG.KDDC.FW.A.0004.180226T1700Z-180227T0100Z/ /O.NEW.KDDC.FW.W.0005.180226T1700Z-180227T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- 146 PM CST Sun Feb 25 2018 /1246 PM MST Sun Feb 25 2018/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM CST /6 PM MST/ MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062... 063...064...074...075...076...077...078...084...085...086 AND 087... The National Weather Service in Dodge City has issued a Red Flag Warning FOR gusty winds and low relative humidity, which is in effect from 11 AM CST /10 AM MST/ to 7 PM CST /6 PM MST/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
787 WWUS83 KDDC 260628 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1228 AM CST Mon Feb 26 2018 ...Critical Fire Weather Conditions This Afternoon... KSZ065-079-080-088-089-270100- /O.EXA.KDDC.FW.W.0005.180226T1700Z-180227T0100Z/ Pawnee-Edwards-Kiowa-Clark-Comanche- 1228 AM CST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 065...079...080...088 AND 089... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 065 Pawnee... Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa... Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the lower to mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Dormant grasses are exceptionally dry from the ongoing drought, and will support rapidly spreading wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>064-074>078-084>087-270100- /O.CON.KDDC.FW.W.0005.180226T1700Z-180227T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- 1228 AM CST Mon Feb 26 2018 /1128 PM MST Sun Feb 25 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031... 043...044...045...046...061...062...063...064...074...075...076... 077...078...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the lower to mid 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Dormant grasses are exceptionally dry from the ongoing drought, and will support rapidly spreading wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TURNER For more information from NOAA/National weather service visit... http://weather.gov/ddc
045 WWUS83 KDDC 261902 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 102 PM CST Mon Feb 26 2018 ...Critical Fire Weather Conditions This Afternoon... KSZ066-081-090-270100- /O.EXA.KDDC.FW.W.0005.000000T0000Z-180227T0100Z/ Stafford-Pratt-Barber- 102 PM CST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 066... 081 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect until 7 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 066 Stafford... Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...12 to 16 percent. * Temperatures...Lower 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>065-074>080-084>089-270100- /O.CON.KDDC.FW.W.0005.000000T0000Z-180227T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark-Comanche- 102 PM CST Mon Feb 26 2018 /1202 PM MST Mon Feb 26 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062... 063...064...074...075...076...077...078...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward... Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...10 to 15 percent. * Temperatures...In the lower 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
274 WWUS83 KDDC 270055 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 655 PM CST Mon Feb 26 2018 ...Red Flag Warning Will Be Allowed to Expire at 7pm... .Wind will decrease below Red Flag criteria this evening, and relative humidities will slowly recover. KSZ030-031-043>046-061>066-074>081-084>090-270200- /O.EXP.KDDC.FW.W.0005.000000T0000Z-180227T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 655 PM CST Mon Feb 26 2018 /555 PM MST Mon Feb 26 2018/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062... 063...064...074...075...076...077...078...084...085...086 AND 087... The National Weather Service in Dodge City has expired the Red Flag Warning. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 25, 11:15 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 25, 11:15 AM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1115 AM CST Sun Feb 25 2018 ...Updated aviation discussion... .SYNOPSIS... Issued at 142 AM CST Sun Feb 25 2018 A weak disturbance will pass on Sunday, producing a period of middle and high clouds. Otherwise, expect milder temperatures and light winds. Windy and warmer weather is expected Monday, with a significant risk of wildfires. Dry weather will continue to prevail this week, with no drought relief expected. && .SHORT TERM...(Tonight through Sunday night) Issued at 1113 PM CST Sat Feb 24 2018 Much drier air has taken control across SW KS tonight, with dewpoints down into the single digits at places. This has resulted in a clear sky, with a weak pressure gradient delivering weak winds. Strong radiational cooling over the dry ground will allow temperatures to fall well below guidance through Sunday morning, well down into the teens across the NW 1/2 of the CWA. Sunday...Light winds and milder. A weak moisture-starved shortwave will traverse SW KS during the daylight hours, producing a period of broken/overcast mid/high clouds. Subsidence behind the departing shortwave will arrive by sunset, with a rapidly clearing sky. Despite the passage of the shortwave and the associated clouds, temperatures will trend a few degrees warmer than Saturday, in the lower to mid 50s. Pressure gradients will be weak and nondescript, resulting in light and variable winds generally less than 15 mph. Sunday night/Monday morning...Clear, with lows ranging from mid teens NW to mid 20s SE. .LONG TERM...(Monday through Saturday) Issued at 110 AM CST Sun Feb 25 2018 Dry weather will continue to prevail well into March, with no drought relief expected. As the winds of early spring begin to blow across Kansas, focus will be on wildfire danger each windy afternoon. Dormant grasses remain standing tall after a lack of snow this winter to knock them down, leaving us vulnerable to wildfires until rain or snow returns. Monday...Windy and warmer with fire danger. Zonal flow aloft in the morning become SWly in the afternoon, with a strong pressure gradient producing strong south winds during the day. Winds will average 20-30 mph with gusts near 40 mph. Warmer temperatures in the 60-65 range will drive relative humidity below 20%, resulting in wildfire danger. Tuesday...Still mild, in the 60s, but with less fire danger as winds will be reduced. Also, a fleeting surge of moisture will enter the SE 1/2 of SW KS, with dewpoints climbing into the 30s (even 40s far SE). Mentioned a few rain showers across the far SE zones Tuesday afternoon/evening. Most of us will see nothing. Models are still trying to figure out what to do with the expected midweek system. 00z ECMWF places a strong 546 dm closed low in Arizona Wednesday morning, then weakens is rapidly into a positively-tilted open wave as it arrives quickly onto the plains Wednesday evening. With the system weakening, and the progressive nature of the system, certainly can't get excited about meaningful precipitation in SW Kansas. The best opportunity for a passing rain shower would be again across the SE zones Wednesday afternoon/evening as 00z GFS/ECMWF suggest. Could very easily end up being only virga and/or sprinkles, and given the way this winter has gone, left forecast dry (pop grids <15%). Thursday...Back to broad ridging with sunny, dry weather for the first day of March (coming in like a lamb). Afternoon temperatures in the 50s. Friday and Saturday...A strong warming trend is expected, at least into the 60s, with some lower 70s likely. With SW flow returning aloft, lee troughing and strong south winds will return. As such, wildfire danger will ramp up again each day, with the strongest south winds expected Friday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1115 AM CST Sun Feb 25 2018 Look for VFR conditions to prevail through this period. A weak surface pressure gradient will result in variable winds less than 10 knots into tonight. A low pressure trough will deepen in the lee of the Rockies tonight, resulting in gusty south winds developing across western and central Kansas Monday morning. && .FIRE WEATHER... Issued at 110 AM CST Sun Feb 25 2018 A fire weather watch remains in effect for the NW 2/3 of SW Kansas on Monday. Warmer temperatures in the lower to mid 60s will drive relative humidity down to the 13-20% range. South winds will gust near 40 mph during peak heating, resulting in an enhanced risk of wildfire spread. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 23 63 37 / 0 0 0 0 GCK 52 20 62 31 / 0 0 0 0 EHA 50 20 64 33 / 0 0 0 0 LBL 51 19 65 34 / 0 0 0 0 HYS 52 23 61 35 / 0 0 0 0 P28 57 23 63 40 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for KSZ030-031-043>046-061>064-074>078-084>087. && SYNOPSIS...Turner SHORT TERM...Turner LONG TERM...Turner AVIATION...Gerard FIRE WEATHER...Turner
Hazardous weather outlook, Feb 25, 1:33 AM CST, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 133 AM CST Sun Feb 25 2018 KSZ030-031-043>046-061>066-074>081-084>090-260745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 133 AM CST Sun Feb 25 2018 /1233 AM MST Sun Feb 25 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No weather hazards are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Strong south winds will return Monday, combining with low humidity to create a significant risk of wildfires. South winds will gust near 40 mph, with afternoon temperatures in the 60s. Any fires that ignite in this environment will spread rapidly and be difficult to control. The risk for wildfires will increase again on Friday and Saturday. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Tuesday No hazards. * Wednesday - Non thunderstorm wind: Limited risk * Thursday No hazards. * Friday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo TURNER
Nearby
Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.